Alert archive / Maine / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 28, NWS Gray, ME

July 4, 2000York County, Maine

NWS Gray, ME issued this severe thunderstorm warning at Jul 4, 2000, 10:14 PM EDT for York County, Maine. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 4, 2000, 10:14 PM EDT (02:14 UTC)
Expired
Jul 4, 2000, 11:00 PM EDT
In force
46 min
Issued by
NWS Gray, ME
Area
Whole counties; the outline is the Mesonet’s reconstruction

County York County, ME

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 2.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2000-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 640 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2000-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
640 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KGYX 050217
SVRPWM
MEC031-050300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
1014 PM EDT TUE JUL 4 2000

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN YORK COUNTY IN SOUTHWEST MAINE

* UNTIL 1100 PM EDT

* AT 1010 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 20 MILES NORTH OF KENNEBUNK TO 5
  MILES NORTHWEST OF LEBANON...MOVING SOUTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  KENNEBUNK AND WELLS BY 1045 PM

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN GRAY MAINE.

HAYES

LAT...LON 4342 7071 4340 7090 4311 7070 4314 7046
          4362 7055

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 8:52 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 4, 8:52 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
852 PM EDT TUE JUL 4 2000

NOT MUCH CHNG TO THE AFTN PKG WTH UPDT. AS ADVERTISED SCT RW/TRW
DAMPENING PRTNS OF THE FA ALTHGH NONE SVR. WTH MOIST AIRMSS REMAINING
IN PLACE...EXPCT ACTVTY TO CONT FR MCH OF THE NGT...ESP IF ETA
NUMBERS ARE RIGHT. WILL EXTND CHC RW/TRW THRU 1ST PRD TO ALL ZONES.
OTHERWS JUST MINOR TWEAKS.

.GYX...NONE.

EJS

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 9:00 PM EDTSevere Thunderstorm WarningGYXCumberland60 min
Jul 4, 9:08 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Oxford52 min
Jul 4, 9:29 PM EDTSevere Thunderstorm WarningGYXYork46 min
Jul 4, 9:30 PM EDTSevere Thunderstorm WarningGYXLincoln, Sagadahoc60 min
Jul 4, 9:59 PM EDTSevere Thunderstorm WarningGYXCumberland31 min
Jul 4, 10:55 PM EDTSevere Thunderstorm WarningGYXKnox35 min

Nearby

Severe Thunderstorm Warnings in Maine, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.